Third Meeting of the DS-I Africa Consortium
3 November - 9 November 2023
Workshop: Opportunities for Healthcare Research by use of Synthetic Data
The DS-I Africa “Research Training in Data Science for Health” U2R Training Program is inviting you to attend an informative and interactive workshop titled “Opportunities for Healthcare Research by use of Synthetic Data” to be held from 2:00-6:00pm on 5th November 2023 at The Kigali Serena Hotel. There are limited seats available for this workshop.
Register here to reserve a spot! Note that spots are limited, so don’t delay!
|1:50-2:10pm||Program Pre-evaluation (10 min)||Andrea Krussel, PhD, WUSTL|
|2:00-2:10pm||Welcome and Introduction||
Wilfred Ndifon, PhD, AIMS
Laura Povlich, PhD, NIH, FIC
Overview, U2R and UE5 DS-I Africa Training Programs in Rwanda
Moderator: Dr. Davila-Roman, WUSTL U2R program: Dr. Tumusiime, UR (5
min); UE5 program: Dr. Foraker, WUSTL (5 min); Discussion (10
|2:30-2:40pm||Challenges with use of RBC/MOH Data for Research in Rwanda||Eric Remera, PhD, Rwanda Biomedical Center (RBC), Ministry of Health (MOH)|
|2:40-2:45pm||Moderated Q/A||Moderator: Lisa de las Fuentes, MD, WUSTL|
|2:45-2:48pm||Introduction to the use of Synthetic Healthcare Data (three 14 min presentations):||Moderators: Isambi Mbalawata, PhD, AIMS, and Michael Mugisha, PhD|
|2:48-3:00pm||Types of Synthetic Data and Uses Overall||Professor Philip R. Payne, PhD, WUSTL|
|3:00-3:12pm||WUSTL and N3C topics||Professor Randi Foraker, PhD, WUSTL|
|3:12-3:24pm||Privacy work in synthetic Data||Professor Adam Wilcox, PhD, WUSTL|
|3:24-3:30pm||Moderated Q/A||Moderator: Isambi Mbalawata, PhD, and Michael Mugisha, PhD|
|3:30-3:45pm||Coffee Break||Transition to small groups for synthetic data demo – Isambi/Michael|
|3:45-4:30pm||Synthetic Data Demo*||10 stations, small groups (4-5 participants/group)*|
|4:30-5:15pm||Moderated Discussion on Synthetic Data*||Moderators: Drs. Schechtman (WUSTL) & Twizere (UR). Panelists: Profs Foraker, Payne, Wilcox (WUSTL), Remera (RBC), Ndifon (AIMS), Farhana Alarakhiya & Nigel Thuku Kamotho (AKU)|
|5:15-5:35pm||Moderated Discussion Summary||Drs. Schechtman and Twizere|
|5:35-5:50pm||Program Post-evaluation (15 min)||Andrea Krussel, PhD, WUSTL|
|5:50-6:00pm||Opportunities for Synthetic Data Training for DS-I Africa Consortium||Professor Randi Foraker, PhD, WUSTL|
|6:00pm||End of Program and Adjourn||Dr. Tumusiime (UR)|
*Synthetic Data Demo: 8-10 stations, ~5 participants per station.
Stations to be staffed by Rwandan U2R MS & PhD trainees who have completed MDClone synthetic data online training at WUSTL. Trainees will show how the MDClone platform works and answer questions in real-time, assisted by workshop faculty.
**Moderated Discussion on Synthetic Data: Topics for Discussion: What is the science? What we have done with synthetic data; How can synthetic data be leveraged for healthcare research in Rwanda? How are these data used in training? How do they prepare trainees for original data? How does synthetic data support sharing data with non-traditional researchers / citizen scientists / people from industry? What are the limitations of synthetic data? How do we think about the outer edge of the performance envelope?